MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Material Fragmentation (1261); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section h3(no): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the monofocal intraocular lens (iol) was partially inserted into a patient's right eye & removed in the same procedure as the trailing haptic snapped-off during insertion.The procedure was completed using another lens of the same model and diopter (22.0d).There was patient contact with cartridge and lens.There was no medical intervention required.The patient outcome status was reported as no issues/problems.No further information was provided.The patient had bilateral lens implantation.This report pertains to the patient's right eye.A separate report is being submitted for the patient's left eye.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes returned to manufacturer on apr 4, 2025 section h3.Device evaluated by manufacturer? yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection of the complaint device reveal that the complaint lens was received cut in half (the pieces were stuck together) and coated in viscoelastic residue.The lens was cleaned revealing the lens was scratched and one haptic was damaged.The complaint issue delivery issue was not identified during product evaluation.The observed haptic damaged is similar to the reported complaint issue haptic detached.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and further escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21341135
Report Number3012236936-2025-000035
Device Sequence Number3759164
Product Code HQL
UDI-Device Identifier05050474502147
UDI-Public(01)05050474502147(17)250818
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2025
Device Model NumberAR40E
Device Catalogue NumberAR40E00220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date02/09/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD CARTRIDGE, LOT CP14907.
Patient SexFemale